Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 19, NWS Las Vegas, NV

April 29, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Apr 29, 2013, 3:05 PM MST for Mohave County, Arizona. It took effect at Apr 30, 2013, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2013, 3:05 PM MST (22:05 UTC)
In effect from
Apr 30, 2013, 11:00 AM MST
Expired
Apr 30, 2013, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4046 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WWUS75 KVEF 292205
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT MON APR 29 2013

.GUSTY SOUTHWEST WINDS ARE EXPECTED ON TUESDAY IN ADVANCE OF AN
APPROACHING COLD FRONT.

AZZ001-003-301300-
/O.NEW.KVEF.WI.Y.0019.130430T1800Z-130501T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
305 PM MST MON APR 29 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST DESERTS AND THE NORTHWEST PLATEAU OF
ARIZONA...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY.


* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS AND WILL
  PEAK IN THE MID TO LATE AFTERNOON BEFORE DECREASING DURING THE
  EVENING HOURS.

* LOCATIONS: KINGMAN...COLORADO CITY...GOLDEN VALLEY...DOLAN
  SPRINGS...VALENTINE...WIKIEUP

* IMPACTS: DRIVERS ON AREA HIGHWAYS SUCH AS INTERSTATE 40 AND
  HIGHWAY 93 WILL SEE STRONG CROSSWINDS. AREAS OF BLOWING DUST
  COULD REDUCE VISIBILITIES AT TIMES. LOOSE OUTDOOR OBJECT COULD
  BE BLOWN AROUND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
008 
WWUS75 KVEF 301235
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
535 AM PDT TUE APR 30 2013

.GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY IN ADVANCE OF AN
APPROACHING COLD FRONT.

AZZ001-003-302000-
/O.CON.KVEF.WI.Y.0019.130430T1800Z-130501T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
535 AM MST TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS. 

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK IN THE MID TO
  LATE AFTERNOON BEFORE DECREASING THIS EVENING.

* LOCATIONS: KINGMAN...COLORADO CITY...GOLDEN VALLEY...DOLAN 
  SPRINGS...VALENTINE...WIKIEUP

* IMPACTS: DRIVERS ON AREA HIGHWAYS SUCH AS INTERSTATE 40 AND 
  HIGHWAY 93 WILL SEE STRONG CROSSWINDS. AREAS OF BLOWING DUST 
  COULD REDUCE VISIBILITIES AT TIMES. LOOSE OUTDOOR OBJECT 
  COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
924 
WWUS75 KVEF 301844
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 AM PDT TUE APR 30 2013

.GUSTY SOUTHWEST WINDS ARE EXPECTED THROUGH EARLY THIS EVENING IN
ADVANCE OF AN APPROACHING COLD FRONT.

AZZ001-003-010245-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-130501T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
1144 AM MST TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
THE NORTHWEST PLATEAU AND THE NORTHWEST DESERTS.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH

* TIMING: WINDS WILL INCREASE THROUGH EARLY THIS AFTERNOON...THEN PEAK
  IN THE MID TO LATE AFTERNOON BEFORE DECREASING THIS EVENING.

* LOCATIONS: KINGMAN...COLORADO CITY...GOLDEN VALLEY...DOLAN 
  SPRINGS...VALENTINE...WIKIEUP

* IMPACTS: DRIVERS ON AREA HIGHWAYS SUCH AS INTERSTATE 40 AND 
  HIGHWAY 93 WILL SEE STRONG CROSSWINDS. AREAS OF BLOWING DUST 
  COULD REDUCE VISIBILITIES AT TIMES. LOOSE OUTDOOR OBJECT 
  COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
259 
WWUS75 KVEF 302301
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
401 PM PDT TUE APR 30 2013

.A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THROUGH EARLY
WEDNESDAY MORNING RESULTING IN GUSTY SOUTHWEST WINDS AHEAD OF THE
FRONT AND NORTH WINDS BEHIND. THE STRONGEST WINDS ARE EXPECTED ON
WEDNESDAY THROUGH EARLY THURSDAY AFTERNOON ALONG THE COLORADO
RIVER VALLEY.

AZZ002-036-CAZ527-NVZ021-010630-
/O.NEW.KVEF.WI.Y.0020.130501T2000Z-130502T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
401 PM PDT TUE APR 30 2013 /401 PM MST TUE APR 30 2013/

...WIND ADVISORY IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO
4 PM PDT /4 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL
RECREATION AREA AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER
VALLEY...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO
4 PM PDT /4 PM MST/ THURSDAY.

* WINDS: NORTH WINDS 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH.

* TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT WITH GUSTY WINDS
  DEVELOPING BY WEDNESDAY AFTERNOON AND CONTINUING INTO EARLY
  THURSDAY AFTERNOON BEFORE DECREASING. THERE MAY BE A LULL IN THE
  WINDS FROM WEDNESDAY EVENING INTO LATE WEDNESDAY NIGHT.

* LOCATIONS:INCLUDING BUT NOT LIMITED TO LAKE HAVASU...DESERT
  HILLS...TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES AND
  LAUGHLIN.

* IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS
  WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY
  LOWER VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ001-003-010300-
/O.CON.KVEF.WI.Y.0019.000000T0000Z-130501T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
401 PM MST TUE APR 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
THE NORTHWEST PLATEAU AND THE NORTHWEST DESERTS.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH

* TIMING: WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE
  DECREASING.

* LOCATIONS: KINGMAN...COLORADO CITY...GOLDEN VALLEY...DOLAN 
  SPRINGS...VALENTINE...WIKIEUP

* IMPACTS: DRIVERS ON AREA HIGHWAYS SUCH AS INTERSTATE 40 AND 
  HIGHWAY 93 WILL SEE STRONG CROSSWINDS. AREAS OF BLOWING DUST 
  COULD REDUCE VISIBILITIES AT TIMES. LOOSE OUTDOOR OBJECT 
  COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
864 
WWUS75 KVEF 010247
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
747 PM PDT TUE APR 30 2013

.A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THROUGH EARLY
WEDNESDAY MORNING...WITH GUSTY NORTH WINDS BEHIND THE FRONT. THE
STRONGEST WINDS ARE EXPECTED ON WEDNESDAY THROUGH EARLY THURSDAY
AFTERNOON ALONG THE COLORADO RIVER VALLEY.

AZZ001-003-010400-
/O.EXP.KVEF.WI.Y.0019.000000T0000Z-130501T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
747 PM MST TUE APR 30 2013

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY FOR MUCH OF MOHAVE COUNTY WILL EXPIRE AT 8 PM
MST THIS EVENING.

SOUTHWEST WINDS HAD SUBSIDED THIS EVENING...SO THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

AZZ002-036-CAZ527-NVZ021-011100-
/O.CON.KVEF.WI.Y.0020.130501T2000Z-130502T2300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
747 PM PDT TUE APR 30 2013 /747 PM MST TUE APR 30 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/
WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL
RECREATION AREA AND THE COLORADO RIVER VALLEY FROM 1 PM PDT /1 PM
MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY.

* WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH.

* TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT TONIGHT...INCREASE BY
  WEDNESDAY AFTERNOON...AND CONTINUE INTO EARLY THURSDAY AFTERNOON
  BEFORE DECREASING. THERE MAY BE A LULL IN THE WINDS FROM
  WEDNESDAY EVENING INTO LATE WEDNESDAY NIGHT.

* LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY...
  MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK 

* IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS 
  WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY 
  LOWER VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
PROTECTED COVES AND INLETS.

&&

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:00 PM MST, 5 minutes earlier.

Area forecast discussion, Apr 29, 3:00 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT MON APR 29 2013

.SYNOPSIS...A DRY NORTHWEST FLOW ALOFT WILL PERSIST OVER THE AREA
THROUGH THE WEEK. SOUTHWEST SURFACE WINDS WILL PICK UP TUESDAY AHEAD
OF AN APPROACHING COLD FRONT WHILE TEMPERATURES REMAIN ABOVE NORMAL.
BREEZY NORTH WINDS WILL FOLLOW BEHIND THE COLD FRONT TUESDAY NIGHT
THROUGH WEDNESDAY...USHERING IN MUCH COOLER AIR. TEMPERATURES WILL
BE CLOSE TO NORMAL WEDNESDAY AND THURSDAY BEFORE A WARMING TREND
TAKES PLACE FOR THE END OF THE WEEK.
&&

.SHORT TERM...SOME INCREASE IN HIGH CLOUDS WILL BE SEEN TONIGHT
AHEAD OF A TROUGH AND COLD FRONT APPROACHING FROM THE NORTH.
INCREASING WINDS ARE EXPECTED TUESDAY AS THE FRONT MOVES INTO THE
NORTHERN PART OF THE FORECAST AREA. MODELS ARE INDICATING PRETTY
STRONG SOUTHWEST WINDS ACROSS MUCH OF MOHAVE COUNTY TUESDAY
AFTERNOON AND I HAVE DECIDED TO ISSUE A WIND ADVISORY FOR GUSTS OVER
40 MPH. WINDS WILL BE LIGHTER ELSEWHERE BUT STRONGER THAN WE HAVE
SEEN THE PAST FEW DAYS. NORTHERLY WINDS WILL START TO WORK IN BEHIND
THE FRONT...COOLING TEMPERATURES A BIT ACROSS THE NORTHERN PART OF
THE FORECAST AREA. THE REST OF THE AREA WILL STILL SEE TEMPERATURES
WELL ABOVE NORMAL. MOISTURE IS LIMITED WITH THIS SYSTEM AND
PRECIPITATION IS NOT EXPECTED. HOWEVER...A BAND OF CUMULUS IS LIKELY
TO DEVELOP ACROSS PORTIONS OF LINCOLN COUNTY TUESDAY RIGHT ALONG THE
FRONT AND VIRGA IS A POSSIBILITY. THE COLD FRONT WILL MOVE SOUTH
ACROSS THE REMAINDER OF THE FORECAST AREA TUESDAY NIGHT AND NORTH
WINDS WILL BE LOCALLY BREEZY. THESE BREEZY NORTH WINDS WILL CONTINUE
WEDNESDAY AND WILL INCREASE IN A FEW AREAS...ESPECIALLY DOWN THE
COLORADO RIVER VALLEY. ONCE AGAIN THE MOS NUMERICAL GUIDANCE LOOKS
TOO STRONG WITH WIND SPEEDS AT NEEDLES AND BULLHEAD CITY BUT THERE
IS POTENTIAL THAT A WIND ADVISORY OR AT LEAST A LAKE WIND ADVISORY
WILL BE NEEDED WEDNESDAY. TEMPERATURES BEHIND THE FRONT ON WEDNESDAY
WILL BE 10-15 DEGREES COOLER IN MOST AREAS. THE WINDS ALOFT AND
SURFACE GRADIENT WILL DECREASE THURSDAY RESULTING IN LIGHTER WINDS
ALTHOUGH THE RIVER VALLEY MAY STILL BE A BIT BREEZY. TEMPERATURES
WEDNESDAY WILL BEGIN TO REBOUND A LITTLE IN MOST AREAS.

.LONG TERM...FRIDAY THROUGH MONDAY...DRY NORTHERLY FLOW WILL REMAIN
OVER THE AREA FRIDAY WITH GENERALLY LIGHT WINDS AND TEMPERATURES
JUMPING ABOUT 5 DEGREES FROM THURSDAYS READINGS. THE MODELS ARE
COMING INTO BETTER AGREEMENT WITH REGARDS TO A TROUGH DROPPING SOUTH
OUT OF WESTERN CANADA AND EVENTUALLY FORMING A CLOSED LOW OVER
CENTRAL CALIFORNIA. INITIALLY THIS TROUGH DOES NOT HAVE MUCH LOW
LEVEL MOISTURE ASSOCIATED WITH IT...BUT PLENTY OF MID AND UPPER
LEVEL MOISTURE. ITS POSSIBLE THAT THERE COULD BE ENOUGH INSTABILITY
OVER THE HIGHER PEAKS OF THE SIERRA TO GENERATE A SHOWER OR
THUNDERSTORM ON SATURDAY AND SUNDAY. RIGHT NOW HAVE HANDLED IT WITH
GHOST POPS...BUT IF THE MODELS REMAIN CONSISTENT CAN EASILY SEE
THOSE NUMBERS BEING RAISED. MODELS ONCE AGAIN BEGIN TO DIFFER BY
MONDAY AS THE GFS KEEPS THE LOW IN PLACE WHILE THE ECMWF PUSHES IT
PRETTY QUICK EAST. THE GFS IS SHOWING PLENTY OF LOW LEVEL MOISTURE
BEING PULLED NORTHWARD MONDAY AND TUESDAY WITH INCREASING
INSTABILITY OVER THE SOUTHERN PORTIONS OF THE CWA. THIS SCENARIO
WOULD POTENTIALLY LEAD TO ISOLATED SHOWERS/THUNDERSTORMS. FOR NOW
HAVE ELECTED TO KEEP THE FORECAST DRY WITH JUST AN INCREASE IN
CLOUDS. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL THROUGH
THE PERIOD...BUT IF THE GFS VERIFIES THEN THOSE NUMBERS WILL NEED TO
BE BROUGHT DOWN.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS UP TO 12 KTS EXPECTED
THROUGH TONIGHT. WINDS WILL INCREASE TUESDAY AFTERNOON WITH SPEEDS
BETWEEN 10-20 KTS DEVELOPING BY EARLY AFTERNOON. A COLD FRONT WILL
MOVE THROUGH SOUTHERN NEVADA AROUND MIDNIGHT WEDNESDAY SHIFTING THE
WINDS TO THE NORTH WITH SPEEDS INCREASING TO AROUND 15-25 KTS AND
POTENTIALLY HIGHER GUSTS WEDNESDAY MORNING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOST LOCATIONS WILL SEE SOUTHWEST WINDS AROUND 10 KTS
THROUGH TONIGHT WITH AN INCREASE IN SOUTHWEST WINDS TUESDAY. WINDS
WILL GENERALLY BE BETWEEN 10-20 KTS WHILE MUCH OF MOHAVE COUNTY WILL
SEE SOUTHWEST WINDS 20-30 KTS WITH GUSTS TO AROUND 40 KTS. OTHER
THAN A FEW CLOUDS AOA 15K SKIES WILL REMAIN MOSTLY CLEAR.
&&

.FIRE WEATHER...WINDS WILL INCREASE TUESDAY AHEAD OF AN APPROACHING
FRONT AND LOOK TO BE FAIRLY STRONG ACROSS MUCH OF MOHAVE COUNTY. THE
RED FLAG WARNING STILL LOOKS GOOD WITH THE COMBINATION OF STRONG
WINDS AND RELATIVE HUMIDITY DROPPING INTO THE SINGLE DIGITS. LOCALLY
BREEZY NORTH WINDS WILL DEVELOP BEHIND THE FRONT TUESDAY NIGHT AND
WEDNESDAY WHILE HUMIDITY REMAINS LOW. THERE IS A PRETTY GOOD CHANCE
WIND SPEEDS WILL APPROACH OR EXCEED RED FLAG CRITERIA DOWN THE
COLORADO RIVER VALLEY AND A FIRE WEATHER WATCH REMAINS IN EFFECT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NVZ466.
AZ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR AZZ101.
     RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ102.
     WIND ADVISORY FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ001-003.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR CAZ229.
&&

HARRISON/GORELOW

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 29, 5:56 AM MST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
556 AM PDT MON APR 29 2013

CAZ519>526-NVZ014>020-022-300400-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
556 AM PDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO
NEAR RECORD TEMPERATURES WILL BE SEEN ACROSS PORTIONS OF THE AREA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE
SOUTHERN PORTION OF THE REGION WILL SEE NEAR RECORD TEMPERATURES
AGAIN ON TUESDAY...WHILE A COLD FRONT MOVES THROUGH THE NORTHERN
PORTION OF THE DISTRICT BY TUESDAY AFTERNOON...ALLOWING FOR
COOLING TEMPERATURES. COOLER TEMPERATURES...NEAR NORMAL
READINGS...WILL BE SEEN ON WEDNESDAY AND THURSDAY AREA WIDE BEFORE
WARMING TAKES PLACE INTO THE WEEKEND. LOCALLY GUSTY WINDS
EXPECTED TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-300400-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
556 AM MST MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO
NEAR RECORD DAYTIME TEMPERATURES EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT APPROACHING THE AREA WILL CREATE LOCALLY STRONG AND
GUSTY WINDS ACROSS THE REGION TUESDAY AFTERNOON. THESE WINDS AND
CONTINUED DRY CONDITIONS WILL LIKELY PRODUCE HAZARDOUS FIRE
WEATHER CONDITIONS AND A RED FLAG WARNING HAS BEEN ISSUED FOR THE
AREA ON TUESDAY. THE COLD FRONT WILL CROSS OVER THE REGION BY
WEDNESDAY MORNING...RESULTING IN MUCH COOLER TEMPERATURES THROUGH
THURSDAY BEFORE WARMING TAKES PLACE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-036-CAZ527-NVZ021-300400-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
556 AM PDT MON APR 29 2013 /556 AM MST MON APR 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO
NEAR RECORD TEMPERATURES ARE EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RECORD TO NEAR RECORD HIGH TEMPERATURES ONCE AGAIN EXPECTED ON
TUESDAY. HOWEVER A COLD FRONT MOVING THROUGH THE AREA BY EARLY
WEDNESDAY WILL RESULT IN MUCH COOLER CONDITIONS WEDNESDAY AND
THURSDAY. LOCAL GUSTY NORTH WINDS WILL DEVELOP OVER THE AREA ON
WEDNESDAY BEHIND THE COLD FRONT AND THESE WINDS IN ADDITION TO
CONTINUED DRY CONDITIONS WILL POTENTIALLY CREATE HAZARDOUS FIRE
BEHAVIOR CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR
WEDNESDAY. LOCAL GUSTY WINDS MAY CONTINUE INTO THURSDAY. A WARMING
TREND WILL BE SEEN FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 5:40 AM MSTFire Weather WatchVEFMohave22 hr
Apr 29, 5:40 AM MSTRed Flag WarningVEFMohave38 hr

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.